MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012530-80
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left external iliac artery.An 8.0x80mm absolute pro vascular self-expanding stent (ses) system was advanced to the lesion and deployment initiated.When the stent was halfway deployed, the deployment system became stuck, so the handle was rotated which unlocked the system and the stent was able to be fully deployed.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulties were not confirmed due to the device condition and the stent had already been fully deployed.Additionally, chatter marks were noted throughout the entire length of the distal sheath.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.The investigation determined that the reported deployment difficulty was likely due to case circumstances.It is likely that the distal shaft was bent or restricted in the anatomy (possibly at the aortic bifurcation) preventing the shaft lumens from moving freely and causing the system to lock up.Further attempts to rotate the thumbwheel against resistance may have caused the outer member to partially separate proximal to the distal sheath.The chatter marks noted throughout the entire length of the distal sheath are consistent with the polyimide distal sheath being advanced over a tight radius further indicating that anatomical conditions likely contributed to the difficulty.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11051381
Report Number2024168-2020-10805
Device Sequence Number16807292
Product Code NIP
UDI-Device Identifier08717648175725
UDI-Public08717648175725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1012530-80
Device Catalogue Number1012530-80
Device Lot Number0033161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1